Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off venlafaxine

(10 Posts)
Campaspe Mon 02-Nov-15 19:00:03

I have taken a low does - 37.5mg for several years. I want to come off it as it has been giving me night sweats and occasional nausea. However, it seems that people feel awful when they stop taking it. Can anyone advise how I can stop taking it without suffering from these? Has anyone managed to come off it successfully? Thanks

rundown25 Tue 03-Nov-15 10:04:00

I take 75mg and I sweat terrible. I am not yet coming off it as only been on it 3 months but if I miss a dose accidently then when I take next dose I get horrendous nausea. Bumping for you

exWifebeginsat40 Tue 03-Nov-15 10:20:06

I've been on 150 a day for years - never thought it could be that making my sleep bad. I take a lot of other meds though.

are you going to taper off? and work with your GP?

flowers123 Tue 03-Nov-15 12:40:41

just bumping this for you x

NotAJammyDodger Tue 03-Nov-15 21:48:02

My own experience was to go really slow. Small reductions or taking every other day. I reduced down from 300mg over 18 months and am now down to 37.5mg. I found the hardest was dropping from 112mg down to 75mg, and then 75mg down to 37.5mg. So I experimented with 75mg one day then 37.5mg every other and then gradually phased out the 75mg (e.g took it once in three days, then four then finally 37.5mg ever day).
Hope this makes sense?
I did do it with doc's supervision but I didn't rush it and haven't had real problems, but everyone reacts differently.
I aim to stay at 37.5mg for about 4 months to see how I am then will start to take it every other day etc.

hefzi Wed 04-Nov-15 15:34:08

Work with your doctor and taper it seems the best advice: I once went cold turkey from 225, and had a week of utter vileness (except I didn't think about withdrawal symptoms, just thought I was coming down with something nasty) but after that, was fine.

I have since read, though, that Benadryl, the anti-histamine, helps with the side effects: I had mega-anxiety, roiling stomach and nausea, terrible vertigo and my eyes kept "readjusting" themselves all the time, as though I was using auto-focus on them. But they did pass pretty quickly, as I said.

TheWildRumpyPumpus Wed 04-Nov-15 15:44:45

Taper very slowly, work with your GP. I took half dose one day, then my full dose the next for a couple of weeks. Then dropped to half dose every day. Then did the same step down again until I was taking a small amount every other day.

As a PP said, I took an anti-histamine alongside for the withdrawal side effects. I took Phenergan 25mg which you can get OTC if you say it's for travel sickness, but I got on prescription.

ashamed1986 Fri 13-Nov-15 21:45:21

I just stopped taking my 75mg and never suffered any withdrawas at all. Stopped last Saturday and if I'm honest I'm happier off them. They made me numb and emotionless . Since coming off them and yes it's only been 6 days , I feel lighter and more my old self . I took 75mg daily for about 4 months and expected withdrawals but so far nothing at all other than feeling happier xx

MooseBeTimeForSummer Fri 13-Nov-15 21:55:04

I tried coming off 37.5. My pharmacist was actually more help than my GP. He gave me anti nausea meds. Still got the brain zaps though. I managed to get to about 9 days before I felt so antsy and "desperate" that I started them again. Winters here are miserable, so I might try again in the spring.

ashamed1986 Fri 13-Nov-15 22:01:38

I have just realised the odd dizzy spells iv been feeling are actually prozac withdrawal . This is my only withdrawal sympton. Its a weird sensation and i never correlated the two until just now

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now